MAUDE Adverse Event Report: SYNTHES GMBH 2.4 THRD RED TOOL SELF-DRILLING 78 HEX-S; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH 2.4 THRD RED TOOL SELF-DRILLING 78 HEX-S; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.507.002S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon reduced zmc fx using 2.4 thrd red tool self-drilling 78 hex-s.Fx reduced and while manipulating for fine adjustments to reduce the fx a portion of the 2.4 threaded reduction tool broke off in the bone.After 40min minimum the end of the threaded portion of the tool was removed without any complication delaying the case intraoperatively.The part has been given.There was a patient involvement.This report is for one (1) (b)(4).This is report 1 of 1 for complaint 2.4 thrd red tool self-drilling 78 hex-s.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: manufacturing location: supplier ¿ (b)(4) / inspected, packaged and released by: monument.Release to warehouse date: 10-aug-2020, expiration date: 30-jun-2029, part number: 03.507.002s, 2.4mm threaded reduction tool self-drilling 7mm hex-sterile, lot number: 52p4452 (sterile).Production order traveler met all inspection acceptance criteria.Inspection sheet incoming final inspection, met all inspection acceptance criteria.Certificate of conformance was reviewed and determined to be conforming.Certification of heat treat was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of this product that would contribute to this complaint condition.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that 2.4 thrd red tool self-drilling 78 hex-s had the threaded tip broken, fragment was returned attached to the broken screw extractor (03_505_222).No other defects were observed.A dimensional inspection for the 2.4 thrd red tool self-drilling 78 hex-s was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the 2.4 thrd red tool self-drilling 78 hex-s would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4 THRD RED TOOL SELF-DRILLING 78 HEX-S
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17861425
Report Number8030965-2023-12487
Device Sequence Number6073346
Product Code LXH
UDI-Device Identifier10887587014166
UDI-Public(01)10887587014166
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.507.002S
Device Lot Number52P4452
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/15/2023
Supplement Date Received by Manufacturer10/24/2023
11/09/2023
Initial Report FDA Received Date10/03/2023
Supplement Report FDA Received Date11/06/2023
11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BROKEN SCREW EXTRACTOR HEX COUPLING
Patient SexUnknown
Patient Weight83 KG